MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66022002
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pico kit failed.Right out of the box all lights lighted up and it was not possible to get a seal with the green ok light.It is unknown whether the event happened during surgery and if there was patient involvement.It is unknown if there was a delay or if a backup device was available and how the issue was resolved.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the batch manufacturing records could not be performed as there were no records under the part and lot number combination provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.A complaint history review was carried out using the part number provided, there have been further complaints reported with this failure mode in the past three years.The devices were used for treatment.The returned device was evaluated.A relationship between the event and the device was confirmed.When fresh batteries were inserted into the device all indicator lights were solidly illuminated and the device did not function.No performance data could be extracted from the device.Further investigation into this failure will be carried out with a cross functional team.The root cause remains undetermined.We will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 10CM X 20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10168009
Report Number8043484-2020-00827
Device Sequence Number13982318
Product Code OMP
UDI-Device Identifier05000223492175
UDI-Public5000223492175
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66022002
Device Lot Number1937
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1